Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 106, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 10, 2014, 3:45 PM EDT for Catoosa County, Walker County, Georgia. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2014, 3:45 PM EDT (19:45 UTC)
- Expired
- Jun 10, 2014, 4:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Catoosa County, GA, Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 91 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 4:03 PM EDT | TSTM WND DMG | 3 W Ringgold, GA | SHERIFFS OFFICE REPORTS A FEW TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 11:51 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1263 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
927
WUUS52 KFFC 101945
SVRFFC
GAC047-295-102015-
/O.NEW.KFFC.SV.W.0106.140610T1945Z-140610T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EDT TUE JUN 10 2014
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CATOOSA COUNTY IN NORTHWEST GEORGIA
CENTRAL WALKER COUNTY IN NORTHWEST GEORGIA
* UNTIL 415 PM EDT
* AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 11 MILES
SOUTHWEST OF RINGGOLD...MOVING NORTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOOD
STATION...BEAUMONT...BLUE SPRING...BOYNTON...INDIAN SPRINGS...
GRAYSVILLE AND SALEM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR NORTHWEST GEORGIA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING FOR NORTHERN
GEORGIA.
&&
LAT...LON 3497 8499 3491 8501 3491 8502 3490 8502
3481 8512 3482 8513 3479 8514 3475 8519
3479 8529 3499 8522 3499 8498
TIME...MOT...LOC 1945Z 216DEG 32KT 3482 8521
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:42 PM EDT, 3 minutes earlier.
Area forecast discussion, Jun 10, 3:42 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 342 PM EDT TUE JUN 10 2014 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... ACTIVE PERIOD CONTINUES THROUGH THE SHORT TERM. CONVECTION IN ALABAMA THIS AFTERNOON HAS BECOME MORE ORGANIZED...AND WITH DEEP...MOIST...SOUTHWESTERLY FLOW AND MODERATE DIURNALLY-DRIVEN INSTABILITY...EXPECT SEVERE STORMS THIS AFTERNOON AND EVENING...PARTICULARLY ACROSS NORTH AND NORTHWEST GEORGIA. AS OF 3 PM THIS CONVECTION WAS APPROACHING THE AL/GA STATE LINE...AND CURRENT MOVEMENT TRENDS PUSH THIS LINE INTO THE ATLANTA METRO AREA AROUND AT OR BEFORE 21Z/5PM. DAMAGING WINDS WILL BE THE MAIN THREAT...AND SPC DOES HAVE THE AREA IN A 30 PERCENT RISK. AN ISOLATED TORNADO CANNOT BE RULED OUT...IN ADDITION TO HAIL AND FREQUENT LIGHTNING. ALTHOUGH NORTH GEORGIA IS THE MOST VULNERABLE TO SEVERE STORM DEVELOPMENT...STRONG STORMS CAN STILL BE EXPECTED ELSEWHERE. BRIEF HEAVY RAIN CAN BE EXPECTED...AND ESPECIALLY AS THESE STORMS MOVE INTO THE GREATER ATLANTA AREA DURING THE RUSH HOUR PERIOD...MOTORISTS ARE URGED TO SLOW DOWN AND USE CAUTION ON THE ROADWAYS. WITH PARENT LOW STILL SITUATED OVER THE MIDWEST EARLY WEDNESDAY...STORMS ARE EXPECTED AGAIN BY THE AFTERNOON AS THIS SYSTEM TRACKS ACROSS THE OHIO VALLEY AND DRAGS A COLD FRONT THROUGH THE AREA. HAVE GONE AHEAD WITH LIKELY POPS WEDNESDAY WITH NUMEROUS THUNDERSTORMS EXPECTED...RESULTING FROM DIFFLUENT FLOW ALOFT AND GOOD UPLIFT ACROSS THE AREA. ALTHOUGH THE ACTIVITY IS LARGELY NON-DIURNAL...DAYTIME HEATING WILL ACT TO ENHANCE CONVECTION. AS FOR TEMPERATURES...THE PRECIPITATION ACTIVITY AND CLOUD COVER WILL HAVE THE AREA STRUGGLING TO GET ABOVE THE LOW 80S WEDNESDAY. HAVE GENERALLY GONE WITH A GUIDANCE BLEND. 31 .LONG TERM /THURSDAY THROUGH TUESDAY/... MODELS HAVE COME MORE IN LINE WITH EACH OTHER FOR THE FIRST FEW DAYS OF THE LONG TERM. THIS GIVES A LITTLE MORE CONFIDENCE IN THE SOLUTION AND HAVE THEREFORE INCREASED POPS ON THURSDAY AND FRIDAY. HAVE ALSO MADE SLIGHT CHANGES TO TEMPS ON THURSDAY AND FRIDAY. NO OTHER SIGNIFICANT CHANGES WERE MADE. SEE THE PREVIOUS LONG TERM DISCUSSION BELOW... 17 /ISSUED 408 AM EDT TUE JUN 10 2014/ LONG TERM PERIOD BEGINS WITH AN ACTIVE PATTERN WITH UPPER LOW STILL POSITIONED TO THE WEST AND DIFFLUENT FLOW ALOFT ALLOWING FOR GOOD SYNOPTIC SCALE LIFT AREAWIDE. BECAUSE OF THIS...THUNDERSTORM ACTIVITY SHOULD BE DECIDEDLY NON-DIURNAL IN NATURE AND AT LEAST SCATTERED THUNDERSTORM CHANCES IF NOT MORE DEPENDING ON TIMING OF INDIVIDUAL SHORTWAVES CAN BE EXPECTED EACH OVERNIGHT PERIOD THROUGH WEEKS END. BY THE TIME WE GET TO WED NIGHT...DEEP LAYER SHEAR WILL HAVE LARGELY ABATED ACROSS THE AREA AND GIVEN AFOREMENTIONED LARGE SCALE LIFT...CONDITIONS MAY ACTUALLY BE TOO GOOD FOR CONVECTION MEANING THERE WILL BE NOTHING CONDITIONALLY UNSTABLE ABOUT THE ATMOSPHERE...WE WILL JUST BE UNSTABLE. ADD IN THE FACT THAT FULL SUN SHOULD BE HARD TO COME BY GIVEN ABUNDANT MOISTURE AND RESULTANT CLOUDS AND EXPECT WE WILL SEE HIGH COVERAGE OF SHOWERS AND STORMS BUT SEVERITY MAY BE LIMITED. WILL STILL HIGHLIGHT POTENTIAL IN HWO GIVEN SOME OF THE THERMODYNAMIC PROFILES BUT AT THIS POINT WOULD LEAN MORE TOWARD GENERIC THUNDERSTORMS. UPPER LOW MOVES ACROSS THU AND WILL FAVOR A SLOWER SOLUTION THIS TIME OF YEAR WHICH WOULD STILL YIELD LIKELY POPS FOR THE EASTERN TIER OF THE STATE. BIG CHANGE IN THE EXTENDED IS FOR FRIDAY AND SATURDAY AS GFS IS NOW KEEPING SECOND CUTOFF LOW WEST OF THE AREA AS OPPOSED TO TRACKING STEADILY EASTWARD AS PREVIOUS RUNS HAS DONE. STILL EXPECT HEALTHY COVERAGE OF STORMS BUT WILL WAIT FOR LATEST ECMWF BEFORE DECIDING JUST HOW WET IT MIGHT BE FOR THE WEEKEND. DEESE && .AVIATION... 18Z UPDATE... VFR CONDITIONS EXPECTED THROUGH THE PERIOD...WITH A LINE OF CONVECTION TO IMPACT THE AREA FROM AROUND 21-01Z. EXPECT SOUTHWEST WINDS TO CONTINUE AT 7-10KT WITH SOME LOW END GUSTS THROUGH THE AFTERNOON. HIGHER GUSTS CAN BE EXPECTED IN CONVECTION. CIGS WILL DEGRADE OVERNIGHT AND BECOME MVFR AROUND 10-11Z. SOME IMPROVEMENT EXPECT THROUGH THE END OF THE TAF VALID PERIOD. TS CHANCES HIGH AGAIN WEDNESDAY...AND HAVE GONE AHEAD AND INTRODUCED A PREVAILING -TSRA AFTER 17Z AT MOST TAF SITES. //ATL CONFIDENCE...18Z UPDATE... CONFIDENCE MEDIUM TO HIGH ON ALL ELEMENTS. 31 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 84 66 82 / 50 60 60 60 ATLANTA 69 80 66 80 / 60 70 50 50 BLAIRSVILLE 64 75 61 78 / 60 70 60 60 CARTERSVILLE 68 80 65 80 / 60 70 50 50 COLUMBUS 71 84 67 86 / 40 70 40 50 GAINESVILLE 68 79 66 79 / 60 70 60 60 MACON 69 86 67 86 / 40 60 50 50 ROME 68 81 66 81 / 60 70 40 50 PEACHTREE CITY 68 82 65 81 / 60 70 40 50 VIDALIA 73 89 70 88 / 30 60 40 50 && .FFC WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 11 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...BUTTS...CARROLL... CHATTAHOOCHEE...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA... CRAWFORD...DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE... FORSYTH...GILMER...GORDON...GWINNETT...HALL...HARRIS...HEARD... HENRY...JACKSON...JASPER...LAMAR...LUMPKIN...MACON...MADISON... MARION...MERIWETHER...MONROE...MORGAN...MURRAY...MUSCOGEE... NEWTON...NORTH FULTON...OCONEE...PAULDING...PICKENS...PIKE... ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER... TALBOT...TAYLOR...TOWNS...TROUP...UNION...UPSON...WALTON... WEBSTER...WHITE. SEVERE THUNDERSTORM WATCH UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: CATOOSA...CHATTOOGA...DADE...FLOYD...HARALSON... POLK...WALKER...WHITFIELD. && SHORT TERM...31 LONG TERM....17 AVIATION...31
Hazardous weather outlook, Jun 10, 12:02 PM EDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1202 PM EDT TUE JUN 10 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111615- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1202 PM EDT TUE JUN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... WEATHER HAZARDS EXPECTED... ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS THE AREA. THE PRIMARY THREAT WILL EXIST NORTH OF A LINE FROM CARROLLTON TO HIAWASSEE. THE MAIN THREAT WILL BE DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. THE THREAT OF A TORNADO CANNOT BE RULED OUT. ELSEWHERE STRONG THUNDERSTORMS ARE POSSIBLE WITH STRONG WINDS...SMALL HAIL AND FREQUENT LIGHTNING...A THUNDERSTORM OR TWO COULD BECOME SEVERE WITH DAMAGING WINDS AS THE MAIN THREAT. DISCUSSION... YET ANOTHER COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER MISSISSIPPI AND ALABAMA TODAY BEFORE TRACKING ACROSS THE LOCAL AREA. MUCH UNCERTAINTY CENTERS AROUND THE TIMING OF THIS NEXT COMPLEX OF STORMS BUT BEST ESTIMATES AT THIS TIME PLACE IT ALONG THE GEORGIA AND ALABAMA BORDER BY EARLY AFTERNOON. SUBSEQUENT FORECASTS WILL REFINE THIS TIMING THROUGHOUT TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... WEATHER HAZARDS EXPECTED... HEAVY RAIN WITH ISOLATED STRONG STORMS POSSIBLE. DISCUSSION... A STRONG UPPER LEVEL STORM SYSTEM WILL TRACK THROUGH THE OHIO VALLEY BUT HAVE ENOUGH INFLUENCE LOCALLY TO ALLOW FOR NUMEROUS SHOWERS AND STORMS TO DEVELOP WEDNESDAY. ALTHOUGH THERE MAY BE A BRIEF LULL IN ACTIVITY THURSDAY...AN ADDITIONAL UPPER LEVEL SYSTEM WILL TRACK ACROSS THE AREA FOR THE WEEKEND WITH ENHANCED THUNDERSTORM ACTIVITY ONCE AGAIN. FOR EARLY NEXT WEEK...MAINLY SCATTERED SHOWERS AND THUNDERSTORMS...MORE TYPICAL OF SUMMER ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 10, 3:05 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
305 PM EDT TUE JUN 10 2014
GAZ011-101930-
305 PM EDT TUE JUN 10 2014
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN CHATTOOGA COUNTY UNTIL 330 PM EDT...
AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF MENLO...MOVING NORTH AT 30
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS CHATTOOGA COUNTY THROUGH 330 PM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE BERRYTON...SUMMERVILLE...MENLO...
CLOUDLAND AND TRION. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3459 8513 3439 8548 3439 8549 3457 8553
3459 8553
TIME...MOT...LOC 1906Z 194DEG 26KT 3445 8553Special weather statement, Jun 10, 3:29 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
329 PM EDT TUE JUN 10 2014
GAZ011-019-102015-
329 PM EDT TUE JUN 10 2014
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN CHATTOOGA AND FLOYD COUNTIES UNTIL 415 PM EDT...
AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MENLO TO 9 MILES SOUTH OF CHATTOOGAVILLE...
MOVING NORTHEAST AT 35 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS CHATTOOGA AND FLOYD COUNTIES THROUGH 415 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CLOUDLAND...
CHATTOOGAVILLE...MENLO...LYERLY...BERRYTON...JAMES H. FLOYD STATE
PARK...HOLLAND...SUMMERVILLE...TRION...TIDINGS...SUBLIGNA...EVERETT
SPRINGS AND LAKE MARVIN. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3459 8547 3459 8508 3455 8506 3454 8509
3448 8509 3421 8545 3455 8553
TIME...MOT...LOC 1929Z 225DEG 32KT 3444 8551 3439 8548
3423 8549Special weather statement, Jun 10, 3:33 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 PM EDT TUE JUN 10 2014
GAZ102-102000-
333 PM EDT TUE JUN 10 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN STEWART COUNTY UNTIL 400 PM EDT...
AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PROVIDENCE CANYON STATE PARK...MOVING
NORTHEAST AT 35 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
STEWART COUNTY THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE SANFORD...PROVIDENCE CANYON STATE PARK...LUMPKIN...
CHARLES AND LOUVALE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3201 8502 3223 8494 3224 8492 3223 8482
3222 8481 3223 8480 3212 8464 3196 8493
TIME...MOT...LOC 1933Z 212DEG 31KT 3206 8491Special weather statement, Jun 10, 3:41 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 341 PM EDT TUE JUN 10 2014 GAZ002>004-102015- 341 PM EDT TUE JUN 10 2014 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS IN WHITFIELD...WALKER AND CATOOSA COUNTIES UNTIL 415 PM EDT... AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NOBLE...MOVING NORTH AT 45 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS WHITFIELD...WALKER AND CATOOSA COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CEDAR GROVE... VILLANOW...SUTTLES MILL...NAOMI...LAFAYETTE...LINWOOD...COOPER HEIGHTS...NOBLE...ROCKY FACE...WOOD STATION...CHICKAMAUGA... BEAUMONT...ROCK SPRING...TUNNEL HILL AND CHATTANOOGA VALLEY. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS. && LAT...LON 3459 8515 3459 8550 3499 8533 3499 8490 TIME...MOT...LOC 1942Z 197DEG 38KT 3481 8523
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 11:47 PM EDT | Special Weather Statement | FFC | Dade, Walker | 43 min |
| Jun 9, 11:50 PM EDT | Special Weather Statement | FFC | Dade, Walker | 40 min |
| Jun 10, 12:25 AM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Dade, Floyd, Walker | 50 min |
| Jun 10, 1:11 AM EDT | Special Weather Statement | FFC | Bartow, Catoosa, Gordon, Murray, Paulding, Whitfield | 34 min |
| Jun 10, 1:42 AM EDT | Special Weather Statement | FFC | Cherokee, Cobb, Gilmer, Murray, Paulding, Pickens | 33 min |
| Jun 10, 2:11 AM EDT | Special Weather Statement | FFC | Cobb, Dawson, Fannin, Forsyth, Gilmer, Gwinnett and 3 more | 49 min |
| Jun 10, 2:45 AM EDT | Special Weather Statement | FFC | Clayton, Fayette, Henry, Rockdale | 45 min |
| Jun 10, 2:56 AM EDT | Special Weather Statement | FFC | Banks, Barrow, Gwinnett, Hall, Jackson, Towns and 1 more | 49 min |
| Jun 10, 2:54 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 50 min |
| Jun 10, 3:05 PM EDT | Special Weather Statement | FFC | Chattooga | 25 min |
| Jun 10, 3:29 PM EDT | Special Weather Statement | FFC | Chattooga | 46 min |
| Jun 10, 3:33 PM EDT | Special Weather Statement | FFC | Stewart | 27 min |
| Jun 10, 3:41 PM EDT | Special Weather Statement | FFC | Catoosa, Walker | 34 min |
| Jun 10, 3:50 PM EDT | Special Weather Statement | FFC | Floyd, Haralson, Polk | 40 min |
| Jun 10, 4:09 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker, Whitfield | 36 min |
| Jun 10, 4:13 PM EDT | Special Weather Statement | FFC | Gordon | 32 min |
| Jun 10, 4:19 PM EDT | Special Weather Statement | FFC | Marion | 26 min |
| Jun 10, 4:41 PM EDT | Special Weather Statement | FFC | Gordon, Murray | 34 min |
| Jun 10, 4:45 PM EDT | Special Weather Statement | FFC | Taylor | 30 min |
| Jun 10, 4:54 PM EDT | Special Weather Statement | FFC | Bartow, Carroll, Cobb, Douglas, Heard, Paulding and 1 more | 36 min |
| Jun 10, 5:08 PM EDT | Special Weather Statement | FFC | Upson | 37 min |
| Jun 10, 5:11 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer | 34 min |
| Jun 10, 5:27 PM EDT | Special Weather Statement | FFC | Cherokee, Cobb, Douglas, Fulton, Pickens | 33 min |
| Jun 10, 5:29 PM EDT | Special Weather Statement | FFC | Fannin | 31 min |
| Jun 10, 5:49 PM EDT | Special Weather Statement | FFC | Lumpkin, Union | 26 min |
| Jun 10, 5:54 PM EDT | Special Weather Statement | FFC | Clayton, Dawson, DeKalb, Fayette, Forsyth, Fulton and 3 more | 36 min |
| Jun 10, 5:59 PM EDT | Special Weather Statement | FFC | Towns | 31 min |
| Jun 10, 6:11 PM EDT | Special Weather Statement | FFC | Butts | 19 min |
| Jun 10, 6:14 PM EDT | Special Weather Statement | FFC | Lumpkin, Towns, Union, White | 31 min |
| Jun 10, 6:23 PM EDT | Special Weather Statement | FFC | Barrow, Butts, DeKalb, Forsyth, Gwinnett, Hall and 6 more | 37 min |
| Jun 10, 6:37 PM EDT | Special Weather Statement | FFC | Stewart | 23 min |
| Jun 10, 6:45 PM EDT | Special Weather Statement | FFC | Towns, White | 15 min |
| Jun 10, 6:54 PM EDT | Special Weather Statement | FFC | Banks, Barrow, Clarke, Hall, Jackson, Jasper and 6 more | 36 min |
| Jun 10, 7:10 PM EDT | Special Weather Statement | FFC | Schley | 35 min |
| Jun 10, 7:26 PM EDT | Special Weather Statement | FFC | Banks, Clarke, Jackson, Madison, Oconee | 34 min |
| Jun 10, 7:51 PM EDT | Special Weather Statement | FFC | Houston, Peach | 24 min |
| Jun 10, 7:57 PM EDT | Special Weather Statement | FFC | Madison | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.